Oklahoma, 2026

Tornado and Damaging Winds in Oklahoma, March 10, 2026

March 10, 2026 · NWS SHV · 3 events in 1 county or zone

Scattered strong to severe thunderstorms extended from Southeast Oklahoma down across Central Texas late in the evening on March 10th, with the most organized threat area over Northeast Texas into Southeast Oklahoma and Southwest Arkansas. Effective storm-relative helicity ahead of the prominent line of thunderstorms was quite favorable for low-level rotation, and instability was rather strong…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$500,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered strong to severe thunderstorms extended from Southeast Oklahoma down across Central Texas late in the evening on March 10th, with the most organized threat area over Northeast Texas into Southeast Oklahoma and Southwest Arkansas. Effective storm-relative helicity ahead of the prominent line of thunderstorms was quite favorable for low-level rotation, and instability was rather strong as well. The VAD wind profile from the Shreveport Doppler Radar indicated a very favorable hodograph for rotating storms with 0-1 km storm-relative helicity over 250 m2/s2. As a result, severe thunderstorms produced an isolated tornado and some damaging wind gusts in parts of McCurtain County just prior to midnight on March 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 10, 10:14 PM CST, 1 hour 11 minutes earlier. Its key messages:

  • Issued at 126 PM CDT Tue Mar 10 2026
  • Multiple rounds of strong to severe thunderstorms will impact the ArkLaTex, first along and north of I-30 overnight tonight, with large hail, tornadoes and wind gusts all possible.
  • Further strong to severe thunderstorms are possible during the day tomorrow, bringing tornadoes, damaging wind gusts and hail to areas along and south of I-30.
  • Quiet conditions will close out this week, followed by a warming trend into the weekend and a cold front bringing a sharp cool down to start next week.
Area forecast discussion, Mar 10, 10:14 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1114 PM CDT Tue Mar 10 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 126 PM CDT Tue Mar 10 2026

 - Multiple rounds of strong to severe thunderstorms will impact
   the ArkLaTex, first along and north of I-30 overnight tonight,
   with large hail, tornadoes and wind gusts all possible.

 - Further strong to severe thunderstorms are possible during the
   day tomorrow, bringing tornadoes, damaging wind gusts and hail
   to areas along and south of I-30.

 - Quiet conditions will close out this week, followed by a
   warming trend into the weekend and a cold front bringing a
   sharp cool down to start next week.

&&

.DISCUSSION...
Issued at 126 PM CDT Tue Mar 10 2026

The closed low over northern Mexico will open up into a trough as it
pushes inland through this evening, advancing across central Texas
and potentially reforming a new cutoff low during the day tomorrow,
finally passing over Louisiana overnight into Thursday. This will,
as previously advertised, be the catalyst for multiple rounds of
showers and thunderstorms across the ArkLaTex over the next 36-48
hours.

The latest high resolution guidance continues to depict the clusters
of showers across east Texas moving northeast into this evening,
with some areas of stronger convective development possible. The
first main event, meanwhile, will be taking shape as a potent squall
line over central Texas which will push east this evening, bringing
strong to severe thunderstorms to areas along and north of the I-30
corridor. It bears mentioning that model guidance has been
inconsistent regarding how long this line will hold together as it
pushes east, with the NAM 3km largely collapsing by the time it
reaches us, and the HRRR hinting at a chance of more robust
convection holding together into Oklahoma and southern Arkansas.

The second half of the main event will be stirred up as the closed
low itself pushes into the ArkLaTex during the daytime hours
tomorrow, with distinct lines of storms aligned with the surface
warm and cold front boundaries. Impacts look to begins from the
southwest by midday, continuing through the evening and overnight
hours, with rainfall concluding by daybreak Thursday. The big
question mark surrounding severe activity with this second wave
hinges on the position of the closed low, and particularly its
associated warm sector. If the low takes a more northerly track,
more of the ArkLaTex will be in the warm sector and thus at risk. By
contrast, a southerly track could see the ArkLaTex mostly if not
entirely cut off from the environment favorable for severe weather.
At this time, zones along and south of the I-30 corridor would do
well to be prepared for all modes of severe weather, including
tornadoes, damaging wind gusts, and large hail.

Under clearing skies with northwest flow aloft in the wake of the
frontal passage, highs Thursday afternoon will only reach the middle
to upper 60s, followed by morning lows in the upper 30s north to
lower 40s south Friday morning. The weekend will see further warming
under pseudo-zonal flow aloft reinforced by southerly surface flow,
as 70s and lower 80s make their return before a deep trough and
potent cold front bring a slight chance of showers late Sunday
overnight into Monday, as well as a marked cooldown featuring
widespread lows in the 30s and even a few northerly sites possibly
getting down to freezing early next week to close out this extended
forecast period.

/26/

&&

.AVIATION...
(06Z TAFS)
Issued at 1108 PM CDT Tue Mar 10 2026

Very busy Aviation TAF period as a longwave trough will eject out
into Southern Plains and Lower Miss Valley bringing with it
scattered to numerous showers and thunderstorms with some of these
storms likely severe. Currently watching a broken line of
convection across N TX/S OK that will be moving into our northwest
airspace over the next 3-4 hours or so. Have accounted for this at
the TYR/TYR/GGG/SHV and ELD airports through sunrise this morning.
As we transition into the late morning and afternoon hours, a new
line of convection is forecast to develop across the I-20 Corridor
of NE TX and rapidly expand east and northeast, encompassing the
eastern half and southern half of our airspace through the late
evening hours before all convection moves east of our airspace.
Have accounted for this for all terminals. Prefrontal pressure
gradient is very strong this morning through the afternoon outside
of convection of course and post frontal pressure gradient is very
strong as well with winds quickly shifting around to the north
with sustained wind speeds near 15kts with gusts upwards of 30kts
this evening across our entire airspace.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1250 AM CDT Tue Mar 10 2026

Spotter activation may be needed this afternoon through
Wednesday. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  77  45  64 /  60  90  50   0
MLU  68  82  45  62 /  20  90  80   0
DEQ  60  76  35  64 /  90  80  10   0
TXK  67  77  41  65 /  90  90  30   0
ELD  64  74  40  62 /  50  90  50   0
TYR  67  77  43  66 /  90  80  30   0
GGG  66  76  42  65 /  80  90  50   0
LFK  68  77  45  66 /  50  90  60   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.

&&

DISCUSSION...26
AVIATION...13

In the hours before

Special weather statement, Mar 10, 10:36 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1136 PM CDT Tue Mar 10 2026

OKZ077-TXZ096-097-108>111-110530-
Franklin TX-Morris TX-Bowie TX-Camp TX-McCurtain OK-Titus TX-Red
River TX-
1136 PM CDT Tue Mar 10 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN BOWIE...
SOUTHWESTERN MCCURTAIN...NORTHERN MORRIS...TITUS...NORTH CENTRAL
CAMP...RED RIVER AND FRANKLIN COUNTIES UNTIL 1230 AM CDT...

At 1136 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 27 miles west of Manchester to 24 miles
northwest of Pleasant Grove, or extending from 38 miles northwest of
Clarksville to 27 miles northwest of Winnsboro, moving east at 40
mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Mount Pleasant, Clarksville, Boxelder, Hagansport, Idabel, Broken
  Bow, Mount Vernon, De Kalb, Bogata, Omaha, Wilkerson, Bagwell,
  Dalby Springs, Us 259 And I 30 Intersection, Manchester, Cookville,
  Purley, Detroit and Winfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3388 9531 3387 9529 3388 9528 3390 9529
      3391 9527 3389 9527 3389 9526 3391 9525
      3393 9525 3395 9523 3396 9523 3396 9522
      3394 9516 3399 9516 3404 9462 3359 9460
      3307 9472 3306 9531
TIME...MOT...LOC 0435Z 261DEG 45KT 3389 9562 3353 9557 3316 9570

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05

The radar

The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 05:27 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, McCurtain

When
March 10, 11:25 PM CST
Where
McCurtain County, 0.57 mi W of Garvin
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.950, -94.940

The roof was partially peeled back on a home near Garvin.

Thunderstorm Wind, McCurtain

When
March 10, 11:30 PM CST
Where
McCurtain County, Holly Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.980, -94.820

A camper RV was flipped with occupants inside in the Holly Creek area between Garvin and Broken Bow along with a few homes damaged in the area. No injuries were reported.

Tornado, McCurtain

When
March 10, 11:30 PM CST to 11:37 PM CST
Where
McCurtain County, 1.51 mi WNW of Oak Hill to 2.31 mi N of Oak Hill
Rating
EF2
Path length
2.35 mi
Path width
240 yd
Injuries
1 direct, 0 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
34.040, -94.853

A line of severe thunderstorms moved into McCurtain County, Oklahoma, late in the evening on March 10th. Circulations were embedded within this line of thunderstorms, with one of which producing an EF2 tornado with estimated maximum winds near 118 mph that began on Old Golden Highway, resulting in snapped trees and the loss of shingles to a local residence. The tornado then continued east, reaching Thomas Road near the intersection of Old Golden Highway where more trees were snapped and uprooted and a barn/shed experienced damage to the roof. The tornado then began to pick up in intensity as it moved across Oak Hill Road where numerous trees were snapped and uprooted. As the tornado then continued northeast towards Rhoden Road, it caused significant damage to a family residence, resulting in the collapse of most exterior walls and an injury to the occupant who had to be airlifted to the hospital. Trees were then uprooted and fell onto this residence, causing additional damage. Next door to this home, significant damage was found to other structures as well as additional tree damage. Just before reaching Rhoden Road, another residence was damaged, where areas of the roof were uplifted, multiple trees were snapped and uprooted, and the neighboring barn experienced significant roof damage. The tornado then moved north/northeast of the road, pushing a small outbuilding off of its foundation and snapping and uprooting more trees before lifting as it crossed Highway 3.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyThe tornado archive for Oklahoma, 2026Warnings in Oklahoma, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1325965, 1325966, 1326478.